Alert archive / West Virginia / Wind Advisories in 2022
Wind Advisory 8, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Nov 27, 2022, 3:44 AM EST for Pocahontas County, Randolph County, West Virginia. It took effect at Nov 27, 2022, 9:00 AM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2022, 3:44 AM EST (08:44 UTC)
- In effect from
- Nov 27, 2022, 9:00 AM EST
- Expired
- Nov 28, 2022, 6:00 AM EST
- In force
- 21 hr
- Issued by
- NWS Charleston, WV
Counties Pocahontas County, WV, Randolph County, WV
The radar
The Charleston,WV radar (KRLX), 157 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 8.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2262 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
325 WWUS71 KRLX 270844 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 344 AM EST Sun Nov 27 2022 WVZ523-526-271930- /O.NEW.KRLX.WI.Y.0008.221127T1400Z-221128T1100Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 344 AM EST Sun Nov 27 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 AM EST MONDAY... * WHAT...Southwest winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 9 AM this morning to 6 AM EST Monday. * IMPACTS...Gusty winds could blow around unsecured objects and outdoor decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
354 WWUS71 KRLX 271731 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1231 PM EST Sun Nov 27 2022 WVZ523-526-280145- /O.CON.KRLX.WI.Y.0008.000000T0000Z-221128T1100Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 1231 PM EST Sun Nov 27 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY... * WHAT...Southwest winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Through 6 AM EST Monday. * IMPACTS...Gusty winds could blow around unsecured objects and outdoor decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
517 WWUS71 KRLX 280132 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 832 PM EST Sun Nov 27 2022 WVZ523-526-281100- /O.CON.KRLX.WI.Y.0008.000000T0000Z-221128T1100Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 832 PM EST Sun Nov 27 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY... * WHAT...Southwest winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 6 AM EST Monday. * IMPACTS...Gusty winds could blow around unsecured objects and outdoor decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
670 WWUS71 KRLX 281101 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 601 AM EST Mon Nov 28 2022 WVZ523-526-281215- /O.EXP.KRLX.WI.Y.0008.000000T0000Z-221128T1100Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 601 AM EST Mon Nov 28 2022 ...WIND ADVISORY HAS EXPIRED... Winds have tapered down therefore the advisory was allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Nov 27, 1:20 AM EST, 2 hours 24 minutes earlier.
Area forecast discussion, Nov 27, 1:20 AM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 120 AM EST Sun Nov 27 2022 .SYNOPSIS... A system arrives this morning into the start of the new work week with more rain showers and gusty winds. Another system by mid week. && .NEAR TERM /THROUGH TODAY/... As of 1240 AM Sunday... The forecast remains on track with no changes necessary at this time. As of 1040 PM Saturday... Increased sky coverage this evening as clouds continue to stream in ahead of the disturbance arriving for the end of the weekend. Radar returns out in Lexington, KY show observations of light rain reaching the surface, which is projected to reach downstream into our forecast area in the next few hours. As of 640 PM Saturday... Forecast remains generally in good shape with the exception of a few cold spots popping up in the northeast mountains where clouds are only now reaching. This cloud coverage, coupled with an advancing warm front from the south, should impede on any additional steep drops in hourly temperatures. As of 1230 PM Saturday... A high pressure system will slide off to the east this afternoon and evening, with dry weather continuing. A low pressure system will then push a warm front with a band of rain through the area later tonight into Sunday. This will be followed by a cold front on Sunday. A strong low level jet will move across the area Sunday morning. Models differ with the strength of the jet, with the Meso-Nam being the strongest. With the jet mainly in the warm sector of the system and models showing an inversion below 850 mb, main concerns for advisory criteria gusts are only in the highest elevations. Due to uncertainty between the models, will hold off for now, but this will definitely need to be monitored. && .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... As of 210 PM Saturday... A 540 MB southern stream low pressure system will swing northeast out of our area Sunday night. Models are suggesting it will weaken considerably but remnant rain will continue overnight; especially in the mountains where it is expected to switch to wintry mix and snow early Monday morning. Total rainfall will be around half an inch for most areas, locally higher amounts over southeastern Ohio. Snow accumulations are not expected, but a dusting to a tenth of an inch cannot be ruled out in the highest terrain above 3,000 feet. Showery conditions will continue through Monday morning as a cold front pushes in behind the low. Rain will move out by the afternoon but clouds will linger for most of the forecast area. High temperatures on Monday will be a bit colder ranging in the mid to upper 40's. && .LONG TERM /TUESDAY THROUGH SATURDAY/... As of 210 PM Saturday... A broad ridge of high pressure will extend over most of the eastern CONUS. This will start off the period with mild temperatures through Tuesday. Rain chances will increase Tuesday evening as another more vigorous system approaches from our west. Rain looks to be the primary precipitation type. Models and soundings are hinting at some upslope snow showers for the mountains late Wednesday night into Thursday morning. Guidance is all over the place with forecasting amounts, but amounts look to be light and below 2 inches. For Thursday and Friday, high pressure moves back in with dry conditions and frigid overnight temperatures in the 20's for the lowlands; teens for the lowlands. High temperatures Thursday will struggle to get above 40 degrees in the lowlands. Friday's highs will be a bit warmer as most areas will be in the 50's and 40's. There is some uncertainty for Friday night into Saturday night as models are hinting at some snow for the mountains. Rain will be likely for the lowlands, as there is another trough that will be approaching the area. Models are still very uncertain as to where it will be and this leaves a lot of open possibilities for what may happen. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... As of 110 AM Sunday... VFR conditions should generally prevail for the remainder of the overnight amid gradually lowering CIGs and some scattered light rain showers. Scattered showers and potentially a rumble or two of thunder then continue after dawn through the rest of the morning, before becoming more of the isolated nature for the afternoon. Brief MVFR VSBY restrictions could occur in some showers, but overall, widespread VSBY restrictions are not anticipated. The same will be true for ceilings. Isolated showers will be possible after sunset through the end of this TAF period. CIGs are progged to lower into MVFR, starting late afternoon into the evening, at all terminals. MVFR CIGs then persist through the end of the TAF period. Southeast surface flow will gradually increase throughout the remainder of the overnight. LLWS will be a concern from ~ 11-18Z (depending on the TAF site) courtesy of a strong low level jet. Breezy/gusty southwesterly surface flow will overspread the entire area as the day progresses, with wind gusts of 25-35 kts possible at all terminals. Gusty winds begin to gradually relax towards the end of the TAF period. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z MONDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Timing of rain and associated restrictions on Sunday could vary from the forecast. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE SUN 11/27/22 UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 EST 1HRLY 01 02 03 04 05 06 07 08 09 10 11 12 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H L H H H M H BKW CONSISTENCY H H H H H H H M M H M M EKN CONSISTENCY H H H H H H H H H H M H PKB CONSISTENCY H H H H H H H H H H H L CKB CONSISTENCY H H H H H H H H H H H H AFTER 06Z MONDAY... Areas of IFR possible in low clouds and/or precipitation late Sunday night into Monday, especially in the mountains. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...RPY/LTC/GW NEAR TERM...RPY/MEK/GW SHORT TERM...LTC LONG TERM...LTC AVIATION...GW
Hazardous weather outlook, Nov 26, 9:12 AM EST, 18 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 912 AM EST Sat Nov 26 2022 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>526-271415- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 912 AM EST Sat Nov 26 2022 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Wind gusts of 30 to 45 mph are possible on Sunday into early Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 12:24 PM EST | Special Weather Statement | RLX | Mason, Wood | 66 min |
| Nov 27, 12:34 PM EST | Special Weather Statement | RLX | Roane | 41 min |
| Nov 27, 1:11 PM EST | Special Weather Statement | RLX | Pleasants, Ritchie, Tyler, Wirt | 64 min |
| Nov 27, 1:16 PM EST | Severe Thunderstorm Warning | RLX | Pleasants, Ritchie, Tyler, Wood | 29 min |
| Nov 27, 1:45 PM EST | Severe Thunderstorm Warning | RLX | Doddridge, Ritchie, Tyler | 30 min |
Nearby
Wind Advisories in West Virginia, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.